MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of one patient sample with both anti-d clones (clone (b)(6)) of erytype s abd+rev.A1, b when tested on tango infinity.The customer did neither return the product sample of erytype s abd+rev.A1, b for investigational testing nor the patient sample that had caused the false negative test result.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction of a rhd positive sample.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Result images were provided that show negative results for rh(d), and also a grainy coloring in the well.A filed service engineer was at the customer's site to collect log files of the affected tango infinity instrument.The received databases and log files were analyzed for any issue relevant anomalies.The log files did not show any issue relevant abnormalities.Based on current information and data there is no indication for an instrument malfunction based on the investigation outcome, the complaint was classified as confirmed - epp (expected product performance).During the complaint investigation, the customer communicated that the sample was tested as weak d positive.The result was negative for rh(d) in both wells and on both days of testing.As the above limitation describes, weak d may show weak to negative reactions on the used erytype s configuration, the reported problem is related to sample specificities.The instructions for use blood grouping reagent erytype s abd+rev.A1,b contain a corresponding note in the section imitations: "category vii and very weak expressions of the d antigen (d weak with very few receptors) will give weakened or negative reactions with the anti-d reagents on this strip.".

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key13583063
Report Number9610824-2022-00009
Device Sequence Number5681239
Product Code QHR
UDI-Device Identifier07611969951147
UDI-Public(01)07611969951147(17)220724(10)9104050
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
125094
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2022
Device Catalogue Number806127100
Device Lot Number9104050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2022
Initial Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, SN (B)(4)
Patient SexUnknown